Paxil and Weight Loss
There does appear to be a connection between weight loss and Paxil use. In clinical studies, people lost about a pound or less, on average, while taking this drug. However, it is also possible for people to lose large amounts of weight while taking it.
Paxil® (paroxetine hydrochloride) is a prescription medication used to treat several conditions of the brain. Several side effects are possible with Paxil, and weight loss appears to be one of them. For some people, this may be a good thing. For a lot of people, however, unintended weight loss can be a problem.
In clinical studies of Paxil, up to 9 percent of people taking the drug reported a loss of appetite. On average, people lost about a pound or less while taking it. However, it is possible for people to lose large amounts of weight while taking Paxil. Weight loss may be a desirable side effect for some people; however, losing too much weight can be a problem.
It is not entirely clear why Paxil can cause weight loss. The medication can often cause loss of appetite, nausea, and diarrhea, which may contribute to weight loss. Often, these side effects go away with time. However, let your healthcare provider know if these problems don't go away over time. Since weight gain can be a depression symptom, treating the depression can lead to weight loss.
If you are experiencing too much weight loss with Paxil, be sure to let your healthcare provider know. He or she may want to look for other causes that may be contributing to this.